Reversible posterior leukoencephalopathy syndrome induced by apatinib: a case report and literature review
Xutong Li1, Jie Chai1, Zhi Wang2
1Department of Oncology, Second Affiliated Hospital, Qingdao University, Qingdao, Shandong 266042, People's Republic of China, jufangjufang@sina.com.
Abstract:
Reversible posterior leukoencephalopathy syndrome (RPLS) is a rare clinical-radiologic syndrome. There are reports that RPLS may be associated with cancer therapy including some chemotherapy drugs and antiangiogenic drugs. This paper reported a case of RPLS induced by apatinib, a vascular endothelial growth factor receptor 2 (VEGFR-2) tyrosine kinase inhibitor. A 47-year-old cervical cancer patient was administered apatinib, and 3 months later, headache, dizziness, blurred vision, and hypertension appeared. She was diagnosed with RPLS by nuclear magnetic resonance imaging (MRI). After apatinib discontinuation and normotensive treatment, her symptoms completely reversed. Antiangiogenic drugs potentially damage the balance of the blood-brain barrier by directly injuring vascular endothelial cells, resulting in the occurrence of RPLS. This case is the first report of RPLS induced by apatinib.
Related Concept Videos
Review and Preview
Percentiles are a type of fractile that partition data into...
Review and Preview
Data Reporting and Recording
Types of Reports I: Hands-off Report
Following are the key components and categories of hand-off reports:
Purpose and Process:
Reversible and Irreversible Processes
Diode: Reverse bias


